Georgia, 2010Damaging Wind in Georgia, June 18, 2010
June 18, 2010 · NWS JAX · 1 event in 1 county or zone
The sea breezes collided over a moist and unstable air mass during the afternoon west of Highway 301. The atmosphere was further destablized by a passing mid level short wave trough and associated positive vorticity advection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The sea breezes collided over a moist and unstable air mass during the afternoon west of Highway 301. The atmosphere was further destablized by a passing mid level short wave trough and associated positive vorticity advection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 12:38 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 18, 12:38 PM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT FRI JUN 18 2010
.SHORT TERM...LATEST MSAS ANALYSIS SHOWS TROUGH AXIS CONTINUES
OVER THE COASTAL CAROLINAS AND INTO PORTIONS OF SOUTHEAST GEORGIA
AND THE SUWANNEE VALLEY OF FLORIDA. DRIER AIR AT THE SURFACE HAS
BEEN ABLE TO FILTER IN ON THE NORTHERN SIDE OF THIS FEATURE WITH
MID TO UPPER 60S DEWPOINTS JUST WEST OF THE AREA WITH AROUND 70
THROUGH OUR WESTERN TIER GA COUNTIES. ALONG THE TROUGH AXIS
HOWEVER...ATMOSPHERE REMAINS VERY MOIST IN THE BOUNDARY LAYER WITH
DEWPOINTS IN THE MID 70S FROM THE SUWANNEE VALLEY THROUGH THE
GOLDEN ISLES OF GEORGIA. THIS AREA HAS BEGUN TO FIRE EARLY THIS
AFTERNOON AND SHOULD BE THE FOCUS FOR THE REMAINDER OF THIS
EVENING. ADDITIONALLY...ACTIVITY WILL CONTINUE TO BE ENHANCED
ALONG THE WEST COAST SEABREEZE...BUT A NORTH TO NORTHEAST STEERING
FLOW SHOULD KEEP A MAJORITY OF THIS ACTIVITY CONFINED TO THE
SOUTHERN TIER FOR THIS AFTERNOON.
MAIN MID LEVEL FEATURE CONTINUES TO BE VORT CENTER OFF THE
CAROLINA COAST. FLOW ON THE BACK SIDE OF THIS FEATURE IS ALSO
DRAWING IN MID LEVEL DRY AIR TO THE NORTHERN ZONES. QUESTION WITH
THESE SCENARIOS IS WILL THIS DRY AIR LIMIT OVERALL COVERAGE OF
STORMS OR INTENSIFY THE ONES ALREADY THERE OR BOTH. FROM A PEEK AT
THIS MORNING SOUNDINGS AND MODEL CROSS SECTIONS...FEEL POPS WILL
CERTAINLY TAKE A HIT TODAY OVER THE THE INLAND GA ZONES BUT THIS
WILL ONLY DROP THEM FORM THEIR 60 TO 70 PERCENT COVERAGE IN
PREVIOUS DAYS TO 40 PERCENT TODAY. OTHERWISE...EXPECT EARLY START
TO CONVECTION TO LIMIT INTENSITY LATER THIS AFTERNOON AS
ORGANIZATION TO STORMS WILL BE AN ISSUE. FEEL BEST CHANCE OF
STRONG TO SEVERE WILL BE BETWEEN THE I75 AND I95 CORRIDORS LATER
THIS AFTERNOON AS NORTHERLY STEERING FLOW SENDS STORMS ALONG THE
EAST COAST SEABREEZE.
SAT/SUN...NOT MUCH CHANGE IN PATTERN. WEAK PRESSURE PATTERN
CONTINUES WITH AREA SANDWICHED BETWEEN LARGE UPPER RIDGE TO THE
WEST AND WEAK UPPER LOW OFF THE COAST. THIS OPENS THE DOOR FOR
SPOKES OF ENERGY TO RIDE SOUTH ACROSS THE AREA WHICH WILL ENHANCE
THUNDERSTORM ACTIVITY THAT WILL DEVELOP ALONG THE SEA BREEZES
AND MOVE INLAND. HAVE CONTINUED HIGHEST POPS (60%) FOR INLAND NE
FL FOR SAT AND 50% FOR SAME AREAS ON SUNDAY. STRONGER STORMS WILL
BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY
WINDS...AND LOCALLY HEAVY RAIN.
MONDAY...SURFACE RIDGE AXIS FINALLY BUILDS BACK NORTH OF THE AREA
WITH A MORE TYPICAL EASTERLY FLOW REGIME IN THE BOUNDARY LAYER IN
STORE. THIS WILL FAVOR NEAR CLIMO POPS WITH BEST COVERAGE FOR
WELL INLAND ZONES LATE IN THE AFTERNOON.
.LONG TERM...HIGH PRESSURE RIDGE AT THE SURFACE AND ALOFT WILL
CONTINUE NORTH OF THE REGION AND THIS WILL ALLOW ONSHORE FLOW TO
CONTINUE THROUGH THE LONG TERM PERIOD. SOME HINTS THAT DRIER AIR
WILL WORK IN AS A WAVE AFFECTS MAINLY SOUTHERN FLORIDA WITH
LIMITED POPS BY MID WEEK. MAX TEMPS WILL ALSO REMAIN NEAR CLIMO
VALUES WITH LOWER TO MID 90S INLAND AND UPPER 80S ALONG THE COAST.
&&
.AVIATION...WITH EARLY START TO STORMS AND MOST EXPECTED TO BE
FARTHER INLAND...EXPECT BEST CHANCE AT GNV...BUT HAVE KEPT VCTS
ATTM. TOWERING CU EXPECTED NEAR ALL TERMINALS. ANTICIPATE A BRIEF
PERIOD OF MVFR AT VQQ AND POSSIBLY GNV TOWARD SUNRISE BUT WILL NOT
INCLUDE IN TAFS.
&&
.MARINE...WINDS WILL BE SE TO SOUTH AROUND 10 KT THROUGH THE
WEEKEND. AS THE RIDGE SHIFTS N OF THE AREA MONDAY...WINDS WILL
BECOME EASTERLY THROUGH WEDNESDAY AND INCREASE TO 15 KT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 95 71 94 / 20 40 20 40
SSI 76 89 76 90 / 20 40 20 30
JAX 74 92 72 92 / 20 50 30 40
SGJ 74 89 75 88 / 20 50 30 40
GNV 72 93 71 91 / 40 60 30 50
OCF 72 93 73 91 / 30 60 40 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
DEESE/TRABERT/PRESNALL
Hazardous weather outlook, Jun 18, 3:36 AM EST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 AM EDT FRI JUN 18 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
436 AM EDT FRI JUN 18 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HOT CONDITIONS TO CONTINUE ALONG WITH SCATTERED STRONG AND
ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
HIGH TEMPERATURES IN THE LOWER TO MID 90S WILL PUSH HEAT INDICES TO
100 TO 105 DEGREES THIS AFTERNOON. EXERCISE EXTREME CAUTION WHEN
OUTDOORS.
SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY
DURING THE AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP
AND PROGRESS INLAND. SOME STORMS WILL BE STRONG AND PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS
WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING THROUGH THE WEEKEND. THE SLOW STORM MOTION WILL CONTINUE THE
POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Jun 18, 4:01 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT FRI JUN 18 2010
GAZ152-153-165-182145-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-
501 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY...NORTHWESTERN CAMDEN AND WESTERN GLYNN COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...
AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTH OF WAYNESVILLE...OR 10 MILES
EAST OF NAHUNTA...MOVING SOUTH AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...THALMANN...ATKINSON...
WAVERLY AND TARBORO THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3097 8166 3099 8191 3103 8190 3105 8193
3106 8200 3107 8203 3132 8189 3131 8160
TIME...MOT...LOC 2101Z 006DEG 11KT 3117 8181
SHULERLocal storm report, Jun 18, 4:28 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 E LAKE CITY 30.19N 82.61W
06/18/2010 COLUMBIA FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED TWO TREES FELL ON TWO
SEPARATE HOME NEAR THE INTERSECTION OF NORTH CRAIG STREET
AND THE JACKSONVILLE LOOP.
&&
DEESESpecial weather statement, Jun 18, 4:32 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT FRI JUN 18 2010
GAZ162-163-182215-
CLINCH-ECHOLS-
532 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLINCH AND SOUTHEASTERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT...
AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTH OF NEEDMORE...OR 7 MILES
SOUTHWEST OF FARGO...MOVING SOUTHWEST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO
THROUGH 615 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3058 8243 3060 8284 3080 8276 3076 8244
TIME...MOT...LOC 2133Z 026DEG 5KT 3062 8266
SHULER
Special weather statement, Jun 18, 4:37 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT FRI JUN 18 2010
GAZ164>166-182215-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-
537 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON AND CENTRAL CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT...
AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF TARBORO...OR 10 MILES
WEST OF WOODBINE...MOVING SOUTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...TARBORO...
HOMELAND...FOLKSTON...WOODBINE AND COLESBURG THROUGH 615 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8163 3080 8188 3082 8190 3081 8190
3081 8192 3082 8194 3080 8197 3080 8205
3106 8202 3104 8165
TIME...MOT...LOC 2137Z 331DEG 10KT 3097 8188
SHULERSpecial weather statement, Jun 18, 4:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
554 PM EDT FRI JUN 18 2010
FLZ020-182245-
HAMILTON-
554 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
HAMILTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 645 PM EDT...
AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES NORTHEAST OF JASPER...MOVING
SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY
RURAL AREAS THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3058 8291 3061 8289 3059 8270 3058 8270
3056 8272 3054 8272 3053 8272
TIME...MOT...LOC 2154Z 035DEG 7KT 3059 8278
ZAPPESpecial weather statement, Jun 18, 5:02 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EDT FRI JUN 18 2010
GAZ150-182245-
WARE-
602 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WARE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...
AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF STEVEN FOSTER STATE
PARK...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
MAINLY RURAL AREAS THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8242 3079 8226 3068 8227 3070 8243
3071 8243 3073 8241 3073 8243
TIME...MOT...LOC 2202Z 019DEG 3KT 3075 8235
ZAPPEThunderstorm Wind, Charlton
- When
- June 18, 5:25 PM EST
- Where
- Charlton County, 2.16 mi NNW of Colerain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.860, -81.930
Trees were blown down along Hamp Chesser Road in Folkston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Hail and Damaging Winds in Indiana, June 18, 20101 death · $65,000 · 1 in hail · 51 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Flash Flood and Hail in Illinois, June 18, 20108 injured · $290,000 · 1 in hail · 29 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227776.